Heavy Rain, Alachua
- When
- August 29, 4:30 PM EST to 5:00 PM EST
- Where
- Alachua County, 0.92 mi SE of Phifer
- Reported by
- Trained Spotter
- Coordinates
- 29.690, -82.360
A spotter measured 1.51 in a half an hour.
An upper level low over the lower MS River Valley continued a moist and divergent upper level southerly flow over the local area. Combined with daytime heating, scattered strong storms and heavy rainfall impacted the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
An upper level low over the lower MS River Valley continued a moist and divergent upper level southerly flow over the local area. Combined with daytime heating, scattered strong storms and heavy rainfall impacted the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 29, 3:02 PM EST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 402 PM EDT SAT AUG 29 2015 ...LOCALLY HEAVY RAINFALL POSSIBLE THIS WEEKEND... ...TROPICAL MOISTURE MAY ENHANCE POTENTIAL FLOOD THREAT NEXT WEEK... .NEAR TERM /THROUGH SUNDAY/... SCATTERED SHOWERS/TSTMS CONTINUE TO DEVELOP JUST INLAND FROM THE ATLANTIC COAST THIS AFTN...ESPECIALLY OVER NE FL. MORE ORGANIZED ACTIVITY RESIDES ACROSS FAR INLAND SECTIONS AS A SHORTWAVE IS ROTATING AROUND UPPER LEVEL LOW PRESSURE ALONG THE NORTH-CENTRAL GULF. HIGH RESOLUTION MODELS INDICATE THESE TWO AREAS OF CONVECTION MERGING ACROSS INLAND NE FL LATE THIS AFTN INTO EARLY EVENING. THUS...WILL MAXIMIZE POPS WITH NUMEROUS POPS THERE...WITH SCATTERED COVERAGE ACROSS MOST OF SE GA. LATER THIS EVENING/OVERNIGHT...PRECIP COVERAGE WILL DIMINISH...BUT SOME POTENTIAL OF MAINLY COASTAL SHOWERS WILL PERSIST THROUGH THE OVERNIGHT. DO NOT EXPECT ORGANIZED STRONG/SEVERE STORMS...BUT A FEW STORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL. LOWS IN THE LOWER/MID 70S WILL PREVAIL. SUNDAY...UPPER LEVEL LOW PRESSURE TO THE WEST WILL LIFT TO THE NORTHEAST ACROSS AL/WESTERN GA BY SUNDAY AFTN. WITH DEEP LAYER MOISTURE INCREASING SLIGHTLY...EXPECT ANOTHER ROUND OF NUMEROUS SHWRS/TSTMS BY AFTN. NAM IS PARTICULARLY AGGRESSIVE PRODUCING SEVERAL INCHES OF RAIN ACROSS CENTRAL/NORTH-CENTRAL FL. WILL TEMPER THAT SOLUTION DOWN A BIT...MAXIMIZING POPS IN THE 70 PERCENT RANGE. HIGHS WILL RANGE FROM THE MID/UPPER 80S FOR NE FL TO AROUND 90 FOR INTERIOR SE GA WITH A BIT LESS PRECIP COVERAGE. .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... ERIKA'S REMNANT VORTICITY CENTER WILL MOVE THROUGH THE FL KEYS ON SUNDAY EVENING...AND SHOULD BE STEERED N-NW AROUND THE PERIPHERY OF ATLANTIC RIDGING THROUGH THE EASTERN GULF OF MEXICO. A PLUME OF TROPICAL MOISTURE WILL CONTINUE TO BE FUNNELED NORTHWARD AS S-SE FLOW DEEPENS THROUGH THE MID-LEVELS...WITH PWATS IN EXCESS OF 2 INCHES AND APPROACHING 2.5 INCHES AT TIMES THROUGH THE PERIOD THROUGHOUT OUR REGION. NUMEROUS EVENING SHOWERS AND THUNDERSTORMS OVER INLAND ON SUN AFTERNOON WILL WANE AND SHIFT IN THE COASTAL COUNTIES...WITH ACTIVITY MOVING OFFSHORE TOWARDS MIDNIGHT. LOWS WILL GENERALLY FALL INTO THE MID 70S. AS ERIKA'S REMNANTS MOVE NORTHWARD INTO THE EASTERN GULF ON MON...OUR LOCAL PRESSURE GRADIENT WILL TIGHTEN...WITH BREEZY SOUTHEASTERLY WINDS OF 15-20 MPH EXPECTED ALONG THE COAST. BANDS OF SHOWERS AND THUNDERSTORMS WILL ROTATE INTO OUR REGION...WITH COASTAL CONVECTION MOST LIKELY DURING THE MORNING HOURS...SHIFTING INLAND BY AFTERNOON. LIKELY POPS WERE USED FOR MOST LOCATIONS...ALTHOUGH CATEGORICAL POPS WILL PROBABLY BE NEEDED IN FUTURE FORECASTS. CLOUD COVER AND AFTERNOON CONVECTION WILL KEEP HIGHS IN THE MID TO UPPER 80S. WIDESPREAD TOTALS OF 1-2" ARE EXPECTED FROM SUN NIGHT THROUGH MON NIGHT...WITH MUCH HIGHER TOTALS POSSIBLE IN NORTHEAST AND NORTH CENTRAL FL WHERE HEAVIER ECHOES POTENTIALLY TRAIN FROM SOUTH TO NORTH. LOCALIZED FLOODING WILL BE AN INCREASING THREAT...DEPENDENT ON HOW ORGANIZED THE CONVECTIVE BANDING BECOMES AS ERIKA'S REMNANTS MOVE INTO THE NORTHEAST GULF BY MON EVENING. FLOOD WATCHES MAY BE NECESSARY FOR PORTIONS OF OUR FL COUNTIES IF WEEKEND RAIN TOTALS ARE SUBSTANTIAL. THE ORGANIZATION OF ERIKA'S REMNANTS WILL ALSO DETERMINE HOW DIURNAL OUR CONVECTION IS HEADING INTO THE NIGHTTIME HOURS ON MON NIGHT. A MORE ORGANIZED SYSTEM COULD CONTINUE TO FEED BANDS INTO OUR REGION...WHICH WOULD REQURE US TO SIGNIFICANTLY RAISE POPS FROM OUR CURRENT DIURNAL DISTRIBUTION. .LONG TERM /TUESDAY THROUGH SATURDAY/... ATLANTIC RIDGING WILL CONTINUE MOVING WESTWARD TOWARDS THE FL PENINSULA TUES AND WED...RESULTING IN WEAKENING STEERING CURRENTS LOCALLY THAT MAY KEEP ERIKA'S REMNANT MOISTURE IN PLACE FOR SEVERAL DAYS. THIS WILL KEEP SCATTERED TO NUMEROUS POPS IN THE FORECAST ON A DIURNAL BASIS THROUGH MIDWEEK...WITH ACTIVITY MOST LIKELY DURING THE AFTERNOON HOURS FOR INLAND LOCATIONS AND OVER THE COASTAL WATERS DURING THE OVERNIGHT AND EARLY MORNING HOURS. 12Z ECMWF SHOWS A BRIEF DRYING IN THE MID-LEVELS BY LATE WED THROUGH THURS...BUT THEN AN UPPER LEVEL LOW OVER THE CENTRAL GULF COAST STATES MAY APPROACH OUR REGION LATE IN THE WEEK OR NEXT WEEKEND. THIS IS MOST SUGGESTED BY THE 12Z ECMWF...WHILE THE GFS KEEPS DEEP-LAYERED RIDGING IN PLACE LOCALLY. WILL CONTINUE WITH DIURNAL DISTRIBUTION OF SCATTERED TO NUMEROUS POPS OVER NORTHEAST AND NORTH CENTRAL FL...WITH SCATTERED POPS FOR SOUTHEAST GA. PLENTY OF CONVECTION WILL KEEP HIGHS IN THE MID/UPPER 80S ON TUES AND WED. TEMPS WILL THEN TREND BACK TOWARDS 90 AT INLAND LOCATIONS LATE IN THE WEEK...DEPENDENT ON HOW EARLY CONVECTION DEVELOPS EACH DAY. PLENTY OF HUMIDITY WILL KEEP LOWS IN THE 70S REGION-WIDE INTO LABOR DAY WEEKEND. && .AVIATION... AREAS OF MVFR/LOCAL IFR WILL BE POSSIBLE LATER THIS AFTN INTO THE EVENING IN SHWRS/TSTMS. FOR LATE EVENING ONWARD...VFR WILL PREVAIL. && .MARINE... ONSHORE FLOW WILL GRADUALLY INCREASE THIS WEEKEND...WITH CAUTION LEVEL CONDITIONS LIKELY OFFSHORE FOR LATE SUNDAY INTO MONDAY. A BRIEF PERIOD OF CAUTION LEVEL CONDITIONS WILL ALSO BE POSSIBLE FOR THE NEARSHORE WATERS SUNDAY NIGHT. CONDITIONS WILL GRADUALLY IMPROVE FOR EARLY/MIDDLE OF NEXT WEEK. RIP CURRENTS: MODERATE RISK THROUGH SUNDAY WITH ONSHORE FLOW. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 90 73 89 / 60 60 40 60 SSI 77 82 75 86 / 50 70 70 80 JAX 75 86 74 87 / 50 70 40 70 SGJ 75 84 76 86 / 50 70 50 80 GNV 72 87 72 87 / 60 70 30 70 OCF 73 88 72 88 / 60 70 30 80 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && ALLEN/NELSON/WALSH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 910 AM EDT SAT AUG 29 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-301315- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 910 AM EDT SAT AUG 29 2015 ...LOCALLY HEAVY RAINFALL POSSIBLE AT TIMES THROUGH THE WEEKEND... ...ELEVATED RISK OF RIP CURRENTS DURING THE NEXT SEVERAL DAYS AT AREA BEACHES... ...TROPICAL MOISTURE MAY ENHANCE POTENTIAL FLOOD THREAT NEXT WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ONSHORE WINDS AND BUILDING SEAS WILL CREATE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. NUMEROUS TO WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. STORM MOTION WILL GENERALLY BE TOWARDS THE NORTHWEST AT 10 TO 15 MPH. A FEW STORMS MAY BE STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING...BUT THE PRIMARY IMPACT TODAY WILL BE LOCALIZED HEAVY RAINFALL WHICH MAY PRODUCE TEMPORARY FLOODING DUE TO POSSIBLE TRAINING OF CELLS. SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE OVER LAND AREAS TONIGHT AND LINGER OVER THE COASTAL WATERS AND ADJACENT COASTAL COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED AS THE REMNANTS OF ERIKA WILL APPROACH THE AREA. INCREASING WINDS AND SEAS WILL BE POSSIBLE ACROSS THE COASTAL WATERS ALONG WITH AN ELEVATED THREAT OF RIP CURRENTS ALONG THE COAST. RICH TROPICAL MOISTURE FROM THE REMNANTS OF ERIKA MAY PRODUCE WIDESPREAD HEAVY RAINS OVER MUCH OF THE AREA. THERE IS THE THREAT FOR SIGNIFICANT FLOODING ALONG FAST RISING RIVERS AND TRIBUTARIES SUCH AS BLACK CREEK AND THE UPPER SANTA FE RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 408 PM EDT SAT AUG 29 2015 FLZ020>022-GAZ162-163-292100- COLUMBIA FL-HAMILTON FL-SUWANNEE FL-CLINCH GA-ECHOLS GA- 408 PM EDT SAT AUG 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HAMILTON...NORTHEASTERN SUWANNEE...NORTHWESTERN COLUMBIA...CENTRAL CLINCH AND EASTERN ECHOLS COUNTIES UNTIL 500 PM EDT... AT 407 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF STATENVILLE TO NEAR SUWANNEE SPRINGS...AND MOVING NORTHEAST AT 35 MPH. GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. LOCATIONS IMPACTED INCLUDE... WHITE SPRINGS...NEEDMORE AND BELMONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3099 8264 3038 8259 3028 8293 3074 8295 TIME...MOT...LOC 2007Z 214DEG 28KT 3066 8288 3041 8287 ENYEDI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 PM EDT SAT AUG 29 2015
FLZ040-292100-
MARION FL-
422 PM EDT SAT AUG 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
500 PM EDT...
AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
JUNIPER SPRINGS TO LEESBURG...AND MOVING NORTHWEST AT 15 MPH.
GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JUNIPER SPRINGS...SALT SPRINGS...OCKLAWAHA...WEIRSDALE...MOSS
BLUFF...LAKE WEIR...SILVER SPRINGS SHORES AND SUMMERFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2940 8175 2940 8174 2937 8174 2937 8167
2934 8166 2934 8168 2932 8168 2928 8164
2905 8164 2905 8166 2898 8166 2896 8167
2896 8208 2897 8208
TIME...MOT...LOC 2021Z 146DEG 15KT 2914 8164 2880 8186
ENYEDISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
459 PM EDT SAT AUG 29 2015
GAZ149-163-292145-
CLINCH GA-ATKINSON GA-
459 PM EDT SAT AUG 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATKINSON AND CLINCH
COUNTIES UNTIL 545 PM EDT...
AT 459 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF PEARSON TO
10 MILES NORTH OF NEEDMORE...AND MOVING NORTHEAST AT 10 MPH.
GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
HOMERVILLE...PEARSON...ARGYLE...DU PONT...COGDELL AND AXSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3137 8276 3136 8271 3129 8266 3128 8270
3123 8270 3121 8268 3102 8259 3100 8255
3096 8252 3096 8249 3085 8249 3074 8275
3114 8297 3118 8297 3119 8300 3122 8302
TIME...MOT...LOC 2059Z 227DEG 11KT 3117 8289 3083 8273
ENYEDISPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
501 PM EDT SAT AUG 29 2015
FLZ037-040-292200-
MARION FL-PUTNAM FL-
501 PM EDT SAT AUG 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARION AND SOUTHWESTERN
PUTNAM COUNTIES UNTIL 600 PM EDT...
AT 501 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SALT SPRINGS TO NEAR
WILDWOOD...AND MOVING NORTHWEST AT 15 MPH.
GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
OCALA...FORT MCCOY...JUNIPER SPRINGS...LYNNE...SALT SPRINGS...ORANGE
SPRINGS...LAKE DELANCY...MOSS BLUFF...LAKE WEIR...OCKLAWAHA...
WEIRSDALE...SILVER SPRINGS SHORES...SANTOS...BELLEVIEW...HOG
VALLEY...GEORGETOWN...BURBANK AND SUMMERFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2897 8229 2957 8192 2938 8156 2935 8158
2932 8168 2928 8164 2923 8164 2896 8179
2896 8227
TIME...MOT...LOC 2101Z 149DEG 14KT 2931 8175 2885 8198
ENYEDISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 527 PM EDT SAT AUG 29 2015 FLZ036-037-040-292215- ALACHUA FL-MARION FL-PUTNAM FL- 527 PM EDT SAT AUG 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION... SOUTHWESTERN PUTNAM AND SOUTHEASTERN ALACHUA COUNTIES UNTIL 615 PM EDT... AT 526 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SPARR TO NEAR SALT SPRINGS...AND MOVING NORTH AT 15 MPH. GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. LOCATIONS IMPACTED INCLUDE... PALATKA...INTERLACHEN...FORT MCCOY...CITRA...SALT SPRINGS... HAWTHORNE...ORANGE SPRINGS...CROSS CREEK...LAKE DELANCY...ANTHONY... SPARR...HOLLISTER...REDDICK...MCINTOSH...LOWELL...MANNVILLE... JOHNSON...HOG VALLEY...LOCHLOOSA AND BURBANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2955 8228 2967 8169 2931 8173 2924 8216 TIME...MOT...LOC 2126Z 197DEG 12KT 2932 8208 2937 8180 ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 529 PM EDT SAT AUG 29 2015 GAZ132-149-150-163-164-292200- CHARLTON GA-CLINCH GA-ATKINSON GA-WARE GA-COFFEE GA- 529 PM EDT SAT AUG 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATKINSON...WESTERN WARE...SOUTHEASTERN COFFEE...NORTHWESTERN CHARLTON AND NORTHEASTERN CLINCH COUNTIES UNTIL 600 PM EDT... AT 529 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PEARSON TO 6 MILES WEST OF STEPHEN FOSTER STATE PARK...AND MOVING NORTHEAST AT 20 MPH. GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. LOCATIONS IMPACTED INCLUDE... WAYCROSS...HOMERVILLE...PEARSON...ARGYLE...STEPHEN FOSTER STATE PARK...MANOR...COGDELL...NEEDHAM...MILLWOOD...BICKLEY AND AXSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3147 8261 3086 8219 3069 8250 3129 8291 TIME...MOT...LOC 2129Z 234DEG 16KT 3128 8279 3079 8245 ENYEDI
The Jacksonville radar (KJAX), 109 km away, was scanning. The volume nearest the first event began at 21:30 UTC.
5 heavy rain, 2 thunderstorm wind. Local standard time, as filed.
A spotter measured 1.51 in a half an hour.
Within 2 hours 3.83 of rain was measured.
Within 2 hours 4.25 of rain was measured.
Within 2 hours a spotter measured 3.42 of rainfall.
Within 45 minutes, 2.24 of rainfall was measured.
A tree was blown down on Palm Harbor Parkway near Fire Station 24. The cost of damage was estimated.
A tree was blown down on Anderson Street. The cost of damage was estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598999, 599000, 599001, 599003, 599002, 599005, 599006.